Jump to content

Photo

Should I Take Accutane?

depression

4 replies to this topic

#1 guitarman43

guitarman43

    New Member

  • Members
  • Posts & Likes
    Posts: 24
    Blog Entries: 1
    Likes: 0
About Me
  • Joined: 30-December 06

Posted 30 December 2006 - 10:57 PM

well this is my story: I've had facial and bacne since about 6th grade (11 yrs old). My facial acne has been moderate up to this year, now my whole face is covered in these annoying pimples. I can't look people straight in the face anymore! My girlfriend of 2 months just broke up with me and if i had to guess it was probaly was because of my recent breakouts. I'm 5'10 and 13 years old and i say that beacause of some of the growth stunting warnings. The side effects seem pretty scary. I'm a pretty big athlete and i've heard many people complain about joint pains. And also probaly the most important one, depression. My friends cousin who was takin accutane hung himself at the age of 16. This is the only reason i'm scared of accutane. But i really want my acne gone. I discussed these poblems with my derm and he said theres nothing to worry about as long you drink a half of gallon of gatorade a day. damn thats alot of gatorade. My derm also said that in 6 months i should be completly cleared up and never have to take antibiotics for acne any more.

I guess what my point is, should i take accutane? Does the good outway the bad? Any help is appreciated.

#2 JR86

JR86

    I've gotta go, i cut my foot earlier and my shoe is filling

  • Veteran Members
  • Posts & Likes
    Posts: 4,837
    Likes: 0
About Me
  • Gender:Male
  • Location:Pittsburgh Pa
  • Joined: 05-July 06

Posted 30 December 2006 - 11:41 PM

QUOTE(guitarman43 @ Dec 30 2006, 11:57 PM) View Post
well this is my story: I've had facial and bacne since about 6th grade (11 yrs old). My facial acne has been moderate up to this year, now my whole face is covered in these annoying pimples. I can't look people straight in the face anymore! My girlfriend of 2 months just broke up with me and if i had to guess it was probaly was because of my recent breakouts. I'm 5'10 and 13 years old and i say that beacause of some of the growth stunting warnings. The side effects seem pretty scary. I'm a pretty big athlete and i've heard many people complain about joint pains. And also probaly the most important one, depression. My friends cousin who was takin accutane hung himself at the age of 16. This is the only reason i'm scared of accutane. But i really want my acne gone. I discussed these poblems with my derm and he said theres nothing to worry about as long you drink a half of gallon of gatorade a day. damn thats alot of gatorade. My derm also said that in 6 months i should be completly cleared up and never have to take antibiotics for acne any more.

I guess what my point is, should i take accutane? Does the good outway the bad? Any help is appreciated.

yes, i think you should. it was soooo worth it for me


#3 irishharry7

irishharry7

    Junior Member

  • Veteran Members
  • Posts & Likes
    Posts: 56
    Likes: 0
About Me
  • Joined: 23-February 05

Posted 30 December 2006 - 11:53 PM

Hi guitarman43! I am sorry to hear about your acne and the fact that you have had it since the 6th grade. I have a son who is now 17 years old. He started to get acne at the end of 8th grade, so he was 13 years old. He continued to get worse and developed it on his upper back, as well as his face. I was very afraid to start him on accutane because of everything that I had read and heard. We tried just about every antibiotic, prescription topicals, over-the-counter products, vitamins, herbs, etc. Nothing worked very well or for very long. He continued to get worse and started to develope cystic acne on his upper back. To make matters worse, we had to relocate across the state of pa. before he started his Junior year in high school. All of this continued to make his acne worse. After the move, I finally decided that we would have to see about getting him on accutane. He was considered to have very severe acne when we went to the derm. He took 80mg/day for 7 months and 40mg/day for 1 month (8 months total). He just finished at the end of Oct. He has cleared up very well, except that he has some raised and depressed scars on his upper back. He probably wouldn't have gotten them if he had been treated sooner. His only real side effects were, of course, dry lips, being very tired, and some soreness when he played hockey. Other than that, he was fine. If I had to do it all again, I would not hesitate to start him sooner. I think that there are people who, for what ever reason, do have bad side effects, but they usually have to stop the drug. But I think that the majority of people taking accutane do fine. You just have to listen to your doctor and make sure you always have the blood work done and keep your appointments. Also, if you are not sure about anything that seems strange, just call the doctors office. I have just started my 15 year old son on accutane and his acne is not as bad as his brothers was, but I don't want to see him go through the same thing as his older brother had to.

I hope that this has helped and that things work out for you, whatever you decide. Good luck!

Irish

#4 reKluse

reKluse

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 214
    Likes: 0
About Me
  • Joined: 30-November 06

Posted 31 December 2006 - 12:02 AM

hey, i think that you should try out accutane. i wish that i would have done it as early as you. iv never heard of the growth stunting side effect but at 5'10'' at only 13, i dont think that you need to worry about it. the joint pains do suck, and even more so if your pysically active, but they are a minor price to pay for a clear face as far as i am concerned. also, the scars that i suffer from because of prolonged acne are whats depressing...not the accutane

but keep in mind that your only 13. Most teenagers suffer from acne, its part of puberty, so if your dont want to risk accutane, then maybe some good topicals would be all you needed until it naturally goes away.



#5 alow94

alow94

    New Member

  • Members
  • Posts & Likes
    Posts: 2
    Likes: 0
About Me
  • Joined: 09-April 13

Posted 09 April 2013 - 09:00 AM

Seriously, sorry about the girlfriend, but if she broke up with you for something as stupid as acne, she wasn't really worth anything as a girlfriend. About accutane, would definitely say you're too young. Accutane is a 100% last resort. It is VERY controversial with its side effects, everything as bad from high cholesterol to dying by suicide on it. There are alternatives to it that you should try before taking Accutane. Have you tried tetracycline medications to try to do something to it before going to the big guns? Have you tried other medications that could have it respond before the big guns? After taking accutane, fleeting suicidal thoughts (not from the acne, I was really not too sad about the acne but wanted it gone, but sporadically suicidal thoughts), and stopping with a blood pressure of 160/100 (up from around 130/80), it is some pretty serious sh**. I did this after taking doxycycline for three years prior, not as a primary treatment plan. I would wait until you're AT LEAST 18 to take it, as accutane is not FDA approved for people under 18. You could just be going through a hard puberty and get really bad acne from that. That will probably clear up over time, just trust me. If it does not, then go for using something less serious than accutane, then go to accutane. Accutane, I also have to say, is academic sabotage too. On it, I forgot half the stuff we learned in class, and I did VERY poorly academically. My girlfriend (of six months, yes you can have a girlfriend when you have acne), noted how I was unable to remember the bus routes that are very easy to remember and that I take practically every day. After stopping it, I went back to normal slowly, but gradually. I would recommend you don't take it unless it does not respond to ANYTHING more mild. Accutane is a serious jump and should be treated as such. If you are fine with trying it out, go for it, but I would recommend waiting till you're at least 18. 




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users